Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 28, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 12, 2014, 10:20 AM HST for Hawaii County, Hawaii. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2014, 10:20 AM HST (20:20 UTC)
- Expired
- Nov 13, 2014, 3:28 AM HST
- In force
- 17 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWHW70 PHFO 122020 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1020 AM HST WED NOV 12 2014 ...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS... .AN UPPER TROUGH IS PRODUCING STRONG WINDS OVER THE HIGHER ELEVATIONS. HIZ028-130400- /O.CAN.PHFO.HW.W.0011.000000T0000Z-141113T0400Z/ /O.NEW.PHFO.WI.Y.0028.141112T2020Z-141113T0400Z/ BIG ISLAND SUMMITS- 1020 AM HST WED NOV 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS UP TO 55 MPH FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA ABOVE 12000 FEET. * TIMING...THE WINDS WILL REMAIN STRONG THROUGH MOST OF TODAY... THEN BEGIN TO SUBSIDE LATE THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING OR HIKING IN THE AREA DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIKERS AND CAMPERS IN THE AREA SHOULD SEEK SHELTER IMMEDIATELY. BE CAREFUL WHEN OPENING AND CLOSING DOORS SINCE WINDS THIS STRONG CAN SLAM DOORS AND CAUSE INJURIES OR DAMAGE TO BUILDINGS OR VEHICLES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
2 follow-up statements
984 WWHW70 PHFO 130154 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 354 PM HST WED NOV 12 2014 ...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS... .AN UPPER TROUGH IS PRODUCING STRONG WINDS OVER THE HIGHER ELEVATIONS. HIZ028-131500- /O.EXT.PHFO.WI.Y.0028.000000T0000Z-141113T1600Z/ BIG ISLAND SUMMITS- 354 PM HST WED NOV 12 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...SOUTHWEST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH ABOVE 12000 FEET. * TIMING...THE WINDS WILL REMAIN STRONG THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING OR HIKING IN THE AREA DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIKERS AND CAMPERS IN THE AREA SHOULD SEEK SHELTER IMMEDIATELY. BE CAREFUL WHEN OPENING AND CLOSING DOORS SINCE WINDS THIS STRONG CAN SLAM DOORS AND CAUSE INJURIES OR DAMAGE TO BUILDINGS OR VEHICLES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
776 WWHW70 PHFO 131328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST THU NOV 13 2014 HIZ028-131430- /O.CAN.PHFO.WI.Y.0028.000000T0000Z-141113T1600Z/ BIG ISLAND SUMMITS- 328 AM HST THU NOV 13 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. INSTRUMENTS ON THE BIG ISLAND SUMMITS INDICATE WINDS SPEEDS HAVE DROPPED BELOW THE WIND ADVISORY CRITERIA THIS MORNING. THEREFORE... THE WIND ADVISORY HAS BEEN CANCELLED. $$ HOUSTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 12, 10:14 AM HST, 6 minutes earlier.
Area forecast discussion, Nov 12, 10:14 AM HST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1014 AM HST WED NOV 12 2014 .SYNOPSIS... A STALLED FRONT OVER THE KAUAI CHANNEL WILL GRADUALLY DISSIPATE TODAY...WITH CLOUDS AND SHOWERS SLOWLY DECREASING ACROSS OAHU AND KAUAI. LIGHT WINDS WILL ALLOW FOR SEABREEZES TO DEVELOP THIS AFTERNOON...WITH SCATTERED SHOWERS POSSIBLE ACROSS MOST AREAS. ANOTHER FRONT WILL IMPACT THE ISLANDS THURSDAY NIGHT THROUGH SATURDAY... BRINGING MORE SHOWERS TO THE ISLANDS...BEFORE TRADE WINDS AND DRIER CONDITIONS RETURN EARLY NEXT WEEK. && .DISCUSSION... ENHANCED MOISTURE IS STREAMING INTO THE SOUTHERN BIG ISLAND THIS MORNING BRINGING INCREASED CLOUDS AND SHOWERS. THIS TREND WILL CONTINUE INTO THURSDAY AS MOISTURE CONTINUES TO MOVE UP FROM THE SOUTH. THIS MOISTURE WILL ALSO MOVE OVER EASTERN MAUI COUNTY LATE TONIGHT AND THURSDAY INCREASING SHOWERS ALONG THE SOUTHERN SLOPES OF HALEAKALA. THE REMNANTS OF A FRONT REMAIN OVER KAUAI AND THE SURROUNDING WATERS AND IS DENOTED BY PATCHES OF OVERCAST LOW CLOUDS AND EMBEDDED SHOWERS. THESE CLOUDS AND SHOWERS WILL GRADUALLY FADE AWAY THIS AFTERNOON AND TONIGHT. LIGHT WINDS REMAIN ACROSS THE STATE WITH HIGH PRESSURES FAR TO THE EAST AND WEST... AND A COLD FRONT LOCATED 500 MILES NORTH OF KAUAI. THE POSITION OF THESE SYSTEMS PUT THE ISLANDS IN A WEAK PRESSURE GRADIENT AREA...AND HENCE THE LIGHT WINDS. EXPECT WIDESPREAD SEA BREEZES THIS AFTERNOON WITH PASSING SHOWERS OVER THE SMALLER ISLANDS... AND CLEARING SKIES TONIGHT. WINDS OVER THE BIG ISLANDS SUMMITS HAVE DECREASED THIS MORNING AND THE HIGH WIND WARNING HAS BEEN DOWNGRADED TO A WIND ADVISORY. THE FRONT NORTH OF KAUAI WILL APPROACH FROM THE NORTHWEST INCREASING SOUTHERLY WINDS THURSDAY AND BRING INCREASED HUMIDITY OVER THE STATE THURSDAY AND FRIDAY...ALLOWING FOR INCREASED SHOWER ACTIVITY. THE SOUTHERLY WINDS WILL DRAW VOLCANIC HAZE OVER THE NORTHERN BIG ISLAND...INCLUDING HILO... AND MAUI COUNTY ON THURSDAY AND THEN ONLY THE NORTHERN BIG ISLAND ON FRIDAY. THE ACTUAL FRONT WILL REACH KAUAI SOMETIME ON FRIDAY AND WORK DOWN THE ISLAND CHAIN THROUGH SATURDAY. ALOFT...MODELS ARE SHOWING A SHORTWAVE TROUGH SWINGING OVER THE SMALLER ISLANDS THURSDAY NIGHT AND FRIDAY. THE TROUGH MAY BRING ENOUGH INSTABILITY TO INDUCE SOME HEAVIER SHOWERS WITH A CHANCE OF THUNDERSTORMS ALONG THE FRONT. BULK SHEAR VALUES ARE ALSO FORECAST TO BE AROUND 30 KNOTS DURING THIS TIME...SO IF ANY STORMS ARE ABLE TO FIRE UP THEY WOULD BEAR CLOSE WATCH. THE FRONT SHOULD CLEAR THE AREA ON SUNDAY WITH HIGH PRESSURE BUILDING TO OUR NORTH THROUGH EARLY NEXT WEEK. MODERATE TRADES ARE EXPECTED WITH A WINDWARD AND MOUNTAIN SHOWERS. && .AVIATION... AREAS OF MVFR CONDITIONS ARE EMBEDDED WITHIN A REMNANT FRONTAL BAND ACROSS KAUAI...WHERE AIRMET SIERRA FOR MOUNTAIN OBSCURATION IS POSTED. ENHANCED MOISTURE OVER THE SOUTHERN PART OF THE BIG ISLAND HAS PROMPTED AN AIRMET SIERRA FOR MOUNTAIN OBSCURATION OVER SE AND LEEWARD SIDES. ADDITIONALLY...AIRMET TANGO IS POSTED FOR STRONG SURFACE WINDS OVER THE SUMMITS. SCATTERED SHOWERS AND ISOLATED MVFR CIGS WILL ALSO BE POSSIBLE ACROSS THE OTHER ISLANDS THIS AFTERNOON AS SEABREEZES DEVELOP WITHIN LIGHT BACKGROUND FLOW. OTHERWISE...VFR CONDITIONS WILL PREVAIL. && .MARINE... BUOY 51101 IS SLOWLY TRENDING DOWN THIS MORNING WITH THE LATEST OBSERVATION OF 15 SECONDS AND 11 FEET. SWELL AT THE CDIP WAIMEA BAY BUOY CONTINUES TO RUN ABOVE GUIDANCE WITH AN 9 AM READING OF 15 SECONDS AND 12 FEET. SURF WILL GRADUALLY SUBSIDE THIS AFTERNOON AND TONIGHT...AND IS CURRENTLY FORECAST TO DROP BELOW WARNING LEVELS SOMETIME TONIGHT. SURF IS EXPECTED TO REMAIN ABOVE ADVISORY LEVELS INTO THURSDAY. A HIGH SURF ADVISORY WILL ALSO CONTINUE FOR THE NORTH FACING BEACHES OF THE BIG ISLAND. THE SWELL IS BRINGING ELEVATED SEAS TO THE EXPOSED AREAS OF THE COASTAL WATERS...AND AS WITH THE SURF WARNING/ADVISORY...THE SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT THROUGH TODAY. WINDS ARE FORECAST TO REMAIN BELOW 20 KNOTS ACROSS THE COASTAL WATERS THROUGH THE END OF THE WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI- WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND NORTH AND EAST. WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS. && MORRISON...DISCUSSION AND MARINE EATON...AVIATION
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 4:28 PM HST | High Wind Warning | HFO | Hawaii | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.